MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number AFAPRO28
Medical Device Problem Codes Device Contamination with Body Fluid (2317); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, blood was observed advancing into the coaxial umbilical cable.The coaxial umbilical cable was unplugged from the console.The balloon catheter and coaxial umbilical cable were replaced which resolved the issue.The case was completed with cryo.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the afapro28 balloon catheter with lot 14419 was returned and analyzed.Visual inspection showed the balloon segment showed blood and fluid inside of it.The catheter smart chip data was reviewed and indicated the balloon catheter was used for one application on the date of the event.During functional testing, the console terminated the application and triggered system notice #50005 "the safety system has detected fluid in the catheter and stopped the injection." during pressure testing of the balloon segment, a double-balloon breach was identified.Dissection did not show any signs of lifted thermocouple wires or leak detection wires that could have caused the breach.In conclusion, the reported visual blood was confirmed through analysis.The balloon catheter failed the returned product analysis due to a double balloon breach.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
Manufacturer (Section G)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA   H9R 5Z8
Manufacturer Contact
paula bixby
8200 coral sea st ne
mounds view, MN 55112
7635055378
MDR Report Key12538307
Report Number3002648230-2021-00447
Device Sequence Number3990890
Product Code OAE
UDI-Device Identifier00763000245436
UDI-Public00763000245436
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2022
Device Model NumberAFAPRO28
Device Catalogue NumberAFAPRO28
Device Lot Number14419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer12/09/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown